Indiana, 2007Flooding in Indiana, March 30 to 31, 2007
March 30 to 31, 2007 · NWS PAH · 2 events in 2 counties and zones
Moderate to heavy rainfall in the middle and upper portions of the Wabash River Valley caused the river to rise above flood stage once again.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rainfall in the middle and upper portions of the Wabash River Valley caused the river to rise above flood stage once again.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 2:30 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Mar 30, 2:30 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT FRI MAR 30 2007
.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS INTO THE WEEKEND.
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST A COUNTY OR SO
WEST OF THE AREA IN SOUTH CENTRAL MISSOURI AT THIS TIME. THEY ARE
MOVING NORTH...AND DO NOT POSE ANY IMMEDIATE THREAT TO THE AREA THIS
MORNING. THERE IS A MINOR DEWPOINT BOUNDARY IN OUR AREA...WITH DRIER
AIR BEHIND IT IN THE MVN/EVV/OWB AREAS. NOT MUCH IN THE WAY OF
CONVERGENCE EXPECTED ON THIS BOUNDARY TODAY...BUT IT COULD STILL BE
A FOCUS FOR CONVECTION LATER TODAY...IF IT HOLDS TOGETHER.
BETTER CHANCE OF CONVECTION IS PROBABLY IN THE WEST CLOSER TO THE
MAIN STORM SYSTEM...AS POTENTIAL REMNANT VORTICITY CENTERS FROM
OVERNIGHT CONVECTION...FLIRT WITH OUR AREA. THE NAM AND GFS BOTH
DEVELOP PRECIPITATION TODAY...THE GFS IS MORE LIBERAL AND EARLIER
THAN THE NAM...NO BIG SURPRISE THERE. GUIDANCE POPS RANGE FROM
LIKELY/CATEGORICAL IN THE MAV...TO SLIGHT CHANCES IN THE MET IN MOST
LOCATIONS. WILL STAY THE COURSE WITH 40 POPS WEST TAPERING OFF TO
20S IN THE KHOP AREA.
STILL SEE LITTLE REASON FOR CONVECTION TO DEVELOP ACROSS THE AREA
TONIGHT...SAVE A MINOR RIPPLE IN STRENGTHENING SOUTH SOUTHWEST FLOW
ALOFT. HOWEVER BOTH MODELS DO SPIT OUT A BIT A QPF. POPS WILL LOOK
ALOT LIKE TODAYS WITH BEST CHANCES WEST AND SLIGHTS SOUTHEAST.
THE 00Z NAM AND GFS ARE IN DECENT AGREEMENT IN TRYING TO BRING THE
MAIN ROUND OF CONVECTION INTO WESTERN ZONES JUST BEFORE 00Z
SUNDAY...AND THEN THROUGH ALL BUT FAR SOUTHEAST ZONES BY 06Z. SEE NO
REASON TO BACK OFF THIS SCENARIO NOW...SO BROKE POPS UP INTO 6
HOURLIES SATURDAY AND SATURDAY NIGHT. WILL HAVE 20-30 POPS AREAWIDE
SATURDAY MORNING...BUT THEN WILL HAVE LIKELIES IN WESTERN PORTIONS
OF SOUTHEAST MISSOURI IN THE AFTERNOON. WILL HAVE LIKELY FOR MOST OF
THE AREA SATURDAY EVENING...AND THEN RAPIDLY CLEAR IT OUT
OVERNIGHT...WITH LIKELIES ONLY IN THE KHOP AREA.
AS FOR SEVERE...SPC HAS A SLIGHT RISK ACROSS OUR WESTERN HALF FOR
LATE SATURDAY AFTERNOON AND SATURDAY EVENING. WIND FIELDS WILL BE
PRETTY IMPRESSIVE...BUT STORMS SHOULD BE WEAKENING BEFORE THEY GET
TOO FAR INTO THE AREA AFTER 00Z SUNDAY. COULD SEE A FEW STORMS
PRODUCE ISOLATED DAMAGING WIND GUSTS...AND CANNOT COMPLETELY RULE
OUT A BRIEF TORNADO...BUT WILL HOLD OFF ON MENTIONING SEVERE IN THE
GRIDS OR ZONES AT THIS TIME. WILL ADDRESS IN THE HWO AS USUAL.
SUNDAY SHOULD BE SUNNY AND WINDS WILL REMAIN SOUTHWESTERLY...AS THE
SURFACE SYSTEM PASSES TO OUR WEST AND NORTHWEST. MILD WEATHER WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK...WHEN ANOTHER POTENTIALLY
MORE VIGOROUS COLD FRONT TRIES TO SWEEP THROUGH THE AREA. THE GFS IS
STILL ON TRACK WITH THIS FRONT AND POTENTIAL CONVECTION TUESDAY AND
TUESDAY NIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL BEHIND THE FRONT
WEDNESDAY AND THURSDAY.
AS FOR SHORT TERM TEMPERATURES...GENERALLY WENT WITH THE WARMER
CHOICE OF GUIDANCE FOR HIGHS TODAY THROUGH SUNDAY...FIGURING THAT
THE MODELS ARE TOO PESSIMISTIC IN THEIR CLOUD FORECASTS. STAYED
CLOSE TO CONSENSUS FOR LOWS TONIGHT AND SATURDAY NIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS
Hazardous weather outlook, Mar 30, 3:25 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CDT FRI MAR 30 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CDT FRI MAR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE
TODAY AND TONIGHT. ANY STORMS THAT DEVELOP WILL REMAIN WELL BELOW
SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST
OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY
AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE
EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN
PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS
MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE
WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER.
A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND
SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD
KENTUCKY LINE.
DRS
Flood, Gibson
- When
- March 30, 9:00 AM CST to March 31, 11:59 PM CST
- Where
- Gibson County, East Mt Carmel
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.400, -87.730
Minor flooding of fields and woodlands occurred along the shore of the Lower Wabash River. A few local river roads were closed. Most oil field production stopped except for pumps mounted on substructures. At Mount Carmel, where flood stage is 19 feet, the river crested at 22.67 feet on the 2nd of April.
Flood, Posey
- When
- March 31, 7:00 AM CST to 11:59 PM CST
- Where
- Posey County, New Harmony
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.130, -87.930
Minor flooding of fields and woodlands occurred along the shore of the Lower Wabash River. At New Harmony, the river rose above flood stage on the last day of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 30, 20071 injured · $55,000 · EF0 · 33 events
- Ice Storm in North Dakota, March 30, 2007$25,000 · 6 events
- Tornadoes and Flash Flooding in Texas, March 30 to 31, 2007EF0 · 21 events
- Flash Flooding and Hail in Missouri, March 30, 2007$2,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Oklahoma, March 30 to 31, 2007$1,000 · 52 kt wind · 13 events
- Flash Flood and Hail in Texas, March 30, 2007$6,000 · 1.75 in hail · 11 events
- Flash Flood and Flooding in Kansas, March 30 to 31, 20076 events
- Winter Weather in Montana, March 30, 20075 events
- Tornadoes and Flash Flooding in Kansas, March 30, 2007$3,000 · EF0 · 5 events
- Hail and Damaging Wind in Illinois, March 30, 2007$4,000 · 52 kt wind · 4 events
- Heavy Snow in Montana, March 30, 20073 events
- Flooding in Illinois, March 30 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18511, 18513.